Billy Step 1 Questions # 60 - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 10-30-2012
billy's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 444
Threads: 109
Thanked 369 Times in 208 Posts
Reputation: 379
Arrow Billy Step 1 Questions # 60

A 29-year-old woman sees her physician because she has had a fever and sore throat for the past 3 days. On physical
examination, her temperature is 38°C. The pharynx is erythematous, with yellowish tonsillar exudate. Group A
Streptococcus pyogenes is cultured. She is treated with ampicillin and recovers fully in 7 days. Two weeks later, she
develops fever and a rash, and notices a slight decrease in urinary output. Her temperature is 37.7°C, and there is a
diffuse erythematous rash on the trunk and extremities. Urinalysis shows a pH of 6; specific gravity 1.022; 1+ proteinuria;
1+ hematuria; and no glucose or ketones. Microscopic examination of the urine shows RBCs and WBCs, including
eosinophils, but no casts or crystals. What is the most likely cause of her disease?


□ (A) Deposition of immune complexes with streptococcal antigens
□ (B) Hematogenous dissemination of septic emboli
□ (C) Renal tubular cell necrosis caused by bacterial toxins
□ (D) Hypersensitivity reaction to ampicillin
□ (E) Formation of antibodies against glomerular basement membrane
Reply With Quote Quick reply to this message
The above post was thanked by:
bilal.sheikh (10-30-2012), Master shifu (10-30-2012)



  #2  
Old 10-30-2012
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 307
Threads: 36
Thanked 127 Times in 61 Posts
Reputation: 137
Default

D!
Acute Insterstitial Nephritis. 2 weeks post drug. Rash+hematuria+eosinophiluria and mild proteinuria.
Reply With Quote Quick reply to this message
The above post was thanked by:
bilal.sheikh (10-30-2012)
  #3  
Old 10-30-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 815 Times in 434 Posts
Reputation: 825
Send a message via Yahoo to venky2600
Post

i think it's D) hypersensitivity reaction to ampi-----acute drug induced nephritis...???(eosinophiluria)

thanks
Reply With Quote Quick reply to this message
 
  #4  
Old 10-30-2012
Master shifu's Avatar
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 191
Threads: 14
Thanked 87 Times in 59 Posts
Reputation: 97
Default

I would go with (D) hypersensitivity to ampicillin.
Reply With Quote Quick reply to this message
  #5  
Old 10-30-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 557 Times in 318 Posts
Reputation: 567
Default my answer :)

(D) Hypersensitivity reaction to ampicillin
Reply With Quote Quick reply to this message
  #6  
Old 10-30-2012
billy's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 444
Threads: 109
Thanked 369 Times in 208 Posts
Reputation: 379
Correct Answer D is correct

These findings point to an acute drug-induced interstitial nephritis caused by ampicillin. This is an immunological
reaction, probably caused by a drug acting as a hapten. Poststreptococcal glomerulonephritis is unlikely to be
accompanied by a rash or by eosinophils in the urine. Acute pyelonephritis is an ascending infection; it is uncommonly
caused by hematogenous spread of bacteria from other sites. Acute tubular necrosis can cause acute renal failure. It is
caused by hypoxia resulting from shock or from toxic injury caused by chemicals such as mercury, and only rarely, if ever,
by bacterial toxins. Anti–glomerular basement membrane antibodies occur in Goodpasture's syndrome, with hemorrhages
in lungs as well.
Reply With Quote Quick reply to this message
  #7  
Old 10-31-2012
rupesh's Avatar
USMLE Forums Guru
 
Steps History: 1 + CS
Posts: 386
Threads: 71
Thanked 193 Times in 109 Posts
Reputation: 203
Send a message via AIM to rupesh
Default

My ans is d ain
Reply With Quote Quick reply to this message



Reply

Tags
Pathology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Billy Step 1 Questions # 22 billy USMLE Step 1 Forum 9 09-01-2015 02:47 AM
Billy Step 1 Questions # 59 billy USMLE Step 1 Forum 8 10-31-2012 03:27 AM
Billy Step 1 Questions # 26 billy USMLE Step 1 Forum 5 10-13-2012 11:24 AM
Billy Step 1 Questions # 24 billy USMLE Step 1 Forum 7 10-10-2012 11:57 AM
Billy Step 1 Questions #5 billy USMLE Step 1 Forum 5 10-03-2012 08:47 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)